MAUDE Adverse Event Report: ZIMMER BIOMET, INC. EXACT STEM REMOVAL JAW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET, INC. EXACT STEM REMOVAL JAW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number X31-400060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a hip revision, the extremity of a universal stem extractor broke when the surgeon used a slap hammer while attempting to remove a competitor stem.The portion of the extractor where the slap hammer threads in fractured when the surgeon slapped out.No backup extractor was available at the time, and the surgeon proceeded with a bone osteotomy to facilitate removal.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in canada.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: d10; g3; h1; h2; h3; h4; h6 visual examination of the returned product pictures identified the threaded post and the weld of the slap hammer connection component of the outer body weldment sub assembly are fractured from the outer body.The threaded rod that connects with the t-handle is bent not allowing the t-handle to fully thread along the rod.There are indentation marks, nicks, and scratches present all around the outer body weldment sub assembly.The inner and outer jaw both have wear and nicks to the teeth.The skid pad along with both screws were not returned with the device.No other damage was noted during visual evaluation.This device has an approximate field age of 10 years.Optical images of the slap hammer weld fracture surface did not reveal any clear artifacts that could indicate the failure mode.Generally, due to their altered grain structures, weld fractures often do not exhibit the typical fracture artifacts seen on forged or machined materials.However, it is suspected that the slap hammer weld fractured due to overload.Optical images of the threaded post fracture surface exhibit river lines and hinge artifacts suggesting that it was possibly fractured due to bending overload.The device history record was reviewed and no discrepancies relevant to the reported event were found.The root cause of the reported fracture is unknown however it was identified the device was used with a competitor device; it's unknown if this off label use caused or contributed to the fracture.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
EXACT STEM REMOVAL JAW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23726302
Report Number0001825034-2025-03873
Device Sequence Number21495157
Product Code HWB
UDI-Device Identifier00880304006607
UDI-Public(01)00880304006607(11)150924(10)427424
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberX31-400060
Device Lot Number427424
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer05/27/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown